is injecting 2 different types of antibiotics into pocket of tear trough implant (silicone) safe?

I had tear trough implants ( silicone) 2 and a half months ago. I still have residual swelling that has not dissipated despite taking 2 courses (about 17 days) of oral antibiotics and oral steroid.. My doctor injected the implant pocket ( 3 days ago) with 2 different antibiotics but since then I have swelling in my cheeks. Is this normal? I can't find any research regarding injecting antibiotic? Is this safe? Has anyone had any success reducing inflammation following injecting antibiotic?

Doctor Answers 1

Very long term swelling with tear trough implants is well known and not necessarily a sign of infection.

Signs of inflection include redness, tenderness, pain, and drainage.  The only explanation for the injecting of antibiotics is that your surgeon believes that the implant is infected.  If that is the case, injecting antibiotics as done by your surgeon will be ineffective.  It is essentially impossible to clear these infections.  The only viable option here is surgical removal of the infected implants.  New implants are not placed for many months to reduce the risk of infecting the implants.  If you do not have redness or tenderness but simply have persistent swelling, I encourage you to seek a second opinion because without these signs, swelling is not clinical evidence of an implant infection.


Los Angeles Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.